Alert archive / Montana / Wind Advisories in 2013

Wind Advisory 6, NWS Missoula, MT

September 28, 2013Clearwater County, Idaho County, Idaho; 7 counties in Montana

NWS Missoula, MT issued this wind advisory at Sep 28, 2013, 1:27 PM PDT for Clearwater County, Idaho County, Idaho; 7 counties in Montana. It took effect at Sep 28, 2013, 3:14 PM PDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Sep 28, 2013, 1:27 PM PDT (20:27 UTC)
In effect from
Sep 28, 2013, 3:14 PM PDT
Expired
Sep 29, 2013, 10:36 AM PDT
In force
19 hr
Issued by
NWS Missoula, MT

Counties Clearwater County, ID, Idaho County, ID, Flathead County, MT, Granite County, MT, Lake County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT

The radar

The Missoula radar (KMSX), 27 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 8.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2013-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2013-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

693 
WWUS75 KMSO 282027
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
227 PM MDT SAT SEP 28 2013


IDZ010-MTZ007-291200-
/O.UPG.KMSO.HW.A.0001.130929T1800Z-130930T0600Z/
/O.NEW.KMSO.HW.W.0002.130929T0300Z-130930T0300Z/
EASTERN LEMHI COUNTY-BUTTE/BLACKFOOT REGION-
227 PM MDT SAT SEP 28 2013

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 PM MDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM MDT
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: WINDS WILL BECOME STRONG OVERNIGHT TONIGHT AND LAST
  THROUGH LATE SUNDAY MORNING. WINDS WILL RELAX THROUGH SUNDAY
  EVENING, BUT ARE THEN EXPECTED TO INCREASE ONCE AGAIN EARLY
  MONDAY AND LAST THROUGH THE DAY.

* IMPACTS: DOWNED POWER LINES AND TREES, DISPLACED OR DAMAGED
  PERSONAL ITEMS LEFT OUTDOORS, AND HIGH PROFILE VEHICLES
  SUSCEPTIBLE TO STRONG CROSS WINDS ON HIGHWAYS.

* WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. GUSTS MAY
  EXCEED 60 MPH AT HIGH ELEVATIONS.

* LOCATIONS IMPACTED INCLUDE...BANNOCK PASS...HIGHWAY 28 TENDOY 
  TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE...
  LEMHI PASS...SALMON...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 
  GARRISON TO ELLISTON...MACDONALD PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 50 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ003-005-043-291200-
/O.NEW.KMSO.WI.Y.0006.130929T0900Z-130930T0000Z/
FLATHEAD/MISSION VALLEYS-MISSOULA/BITTERROOT VALLEYS-
POTOMAC/SEELEY LAKE REGION-
227 PM MDT SAT SEP 28 2013

...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 6 PM MDT SUNDAY. 

* IMPACTS/TIMING: WINDS WILL INCREASE OVERNIGHT AND REMAIN GUSTY
  THROUGH SUNDAY AFTERNOON. A BRIEF LULL IS EXPECTED SUNDAY
  EVENING, HOWEVER WINDS WILL LIKELY INCREASE AGAIN MONDAY
  MORNING. DISPLACED OUTDOOR ITEMS AND BROKEN TREE LIMBS/BRANCHES
  ARE POSSIBLE. HIGH PROFILE VEHICLES MAY BECOME SUSCEPTIBLE TO
  CROSS WINDS ON HIGHWAYS.

* WINDS: SOUTHWEST 20 TO 25 MPH WITH GUSTS TO 40 MPH.

* LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY...MISSION
  VALLEY...POLSON...BITTERROOT VALLEY...MISSOULA... HIGHWAY 200
  BONNER TO GREENOUGH...HIGHWAY 83 SEELEY LAKE TO CONDON...I- 90
  EAST MISSOULA TO BEARMOUTH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ007-008-291200-
/O.NEW.KMSO.WI.Y.0006.130929T0600Z-130929T1800Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
127 PM PDT SAT SEP 28 2013

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT
SUNDAY FOR THE CAMAS PRAIRIE...GRANGEVILLE AND HIGHWAY 95...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY FOR THE CAMAS PRAIRIE...GRANGEVILLE AND HIGHWAY 95...
WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT SUNDAY. 


* IMPACTS/TIMING: WINDS WILL STRENGTHEN AND BECOME GUSTY
  OVERNIGHT, LASTING THROUGH LATE SUNDAY MORNING. DISPLACED
  OUTDOOR ITEMS, BROKEN TREE LIMBS/BRANCHES ARE POSSIBLE. HIGH
  PROFILE VEHICLES MAY BECOME SUSCEPTIBLE TO CROSS WINDS ON
  HIGHWAYS.

* WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* LOCATIONS IMPACTED INCLUDE...CAMAS PRAIRIE...GRANGEVILLE AND 
  VICINITY...HIGHWAY 95 SLATE CREEK TO RIGGINS...WHITE BIRD GRADE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
056 
WWUS75 KMSO 282214
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
414 PM MDT SAT SEP 28 2013

IDZ010-MTZ007-291200-
/O.CON.KMSO.HW.W.0002.130929T0300Z-130930T0300Z/
EASTERN LEMHI COUNTY-BUTTE/BLACKFOOT REGION-
414 PM MDT SAT SEP 28 2013

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
9 PM MDT SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
9 PM MDT SUNDAY. 

* TIMING: WINDS WILL BECOME STRONG OVERNIGHT TONIGHT AND LAST 
  THROUGH LATE SUNDAY MORNING. WINDS WILL RELAX THROUGH SUNDAY 
  EVENING... BUT ARE THEN EXPECTED TO INCREASE ONCE AGAIN EARLY 
  MONDAY AND LAST THROUGH THE DAY. 

* IMPACTS: DOWNED POWER LINES AND TREES... DISPLACED OR DAMAGED 
  PERSONAL ITEMS LEFT OUTDOORS... AND HIGH PROFILE VEHICLES 
  SUSCEPTIBLE TO STRONG CROSS WINDS ON HIGHWAYS. 

* WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. GUSTS MAY 
  EXCEED 60 MPH AT HIGH ELEVATIONS. 

* LOCATIONS IMPACTED INCLUDE...BANNOCK PASS...HIGHWAY 28 TENDOY 
  TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE...
  LEMHI PASS...SALMON...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 
  GARRISON TO ELLISTON...MACDONALD PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 50 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

IDZ007-008-291200-
/O.EXT.KMSO.WI.Y.0006.130928T2214Z-130929T1800Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
314 PM PDT SAT SEP 28 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM PDT SUNDAY FOR THE
CAMAS PRAIRIE...GRANGEVILLE AND HIGHWAY 95...

THE WIND ADVISORY FOR THE CAMAS PRAIRIE...GRANGEVILLE AND HIGHWAY
95 IS NOW IN EFFECT UNTIL 11 AM PDT SUNDAY. 

* IMPACTS/TIMING: WINDS WILL STRENGTHEN AND BECOME GUSTY BY THIS
  EVENING ...LASTING THROUGH LATE SUNDAY MORNING. DISPLACED
  OUTDOOR ITEMS... BROKEN TREE LIMBS/BRANCHES ARE POSSIBLE. HIGH
  PROFILE VEHICLES MAY BECOME SUSCEPTIBLE TO CROSS WINDS ON
  HIGHWAYS.

* WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* LOCATIONS IMPACTED INCLUDE...CAMAS PRAIRIE...GRANGEVILLE AND 
  VICINITY...HIGHWAY 95 SLATE CREEK TO RIGGINS...WHITE BIRD GRADE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MTZ003-005-043-291200-
/O.CON.KMSO.WI.Y.0006.130929T0900Z-130930T0000Z/
FLATHEAD/MISSION VALLEYS-MISSOULA/BITTERROOT VALLEYS-
POTOMAC/SEELEY LAKE REGION-
414 PM MDT SAT SEP 28 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM MDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM MDT SUNDAY. 

* IMPACTS/TIMING: WINDS WILL INCREASE OVERNIGHT AND REMAIN GUSTY 
  THROUGH SUNDAY AFTERNOON. A BRIEF LULL IS EXPECTED SUNDAY 
  EVENING... HOWEVER WINDS WILL LIKELY INCREASE AGAIN MONDAY 
  MORNING. DISPLACED OUTDOOR ITEMS AND BROKEN TREE 
  LIMBS/BRANCHES ARE POSSIBLE. HIGH PROFILE VEHICLES MAY BECOME 
  SUSCEPTIBLE TO CROSS WINDS ON HIGHWAYS. 

* WINDS: SOUTHWEST 20 TO 25 MPH WITH GUSTS TO 40 MPH.

* LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY...
   MISSION VALLEY...POLSON...BITTERROOT VALLEY...MISSOULA...
  HIGHWAY 200 BONNER TO GREENOUGH...HIGHWAY 83 SEELEY LAKE TO 
  CONDON...I- 90 EAST MISSOULA TO BEARMOUTH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
409 
WWUS75 KMSO 291016
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
416 AM MDT SUN SEP 29 2013

IDZ010-MTZ007-292100-
/O.CON.KMSO.HW.W.0002.000000T0000Z-130930T0300Z/
EASTERN LEMHI COUNTY-BUTTE/BLACKFOOT REGION-
416 AM MDT SUN SEP 29 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

* TIMING: WINDS WILL BECOME STRONG TODAY AND LAST THROUGH INTO
  THIS AFTERNOON. WINDS WILL RELAX THROUGH THIS EVENING... BUT
  ARE THEN EXPECTED TO INCREASE ONCE AGAIN EARLY MONDAY AND LAST
  THROUGH THE DAY.

* IMPACTS: DOWNED POWER LINES AND TREES...DISPLACED OR DAMAGED
  PERSONAL ITEMS LEFT OUTDOORS...AND HIGH PROFILE VEHICLES
  SUSCEPTIBLE TO STRONG CROSS WINDS ON HIGHWAYS.

* WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. GUSTS TO 60
  MPH AT HIGH ELEVATIONS.

* LOCATIONS IMPACTED INCLUDE...BANNOCK PASS...HIGHWAY 28 TENDOY 
  TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE...
  LEMHI PASS...SALMON...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 
  GARRISON TO ELLISTON...MACDONALD PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 50 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ003-005-043-292100-
/O.CON.KMSO.WI.Y.0006.000000T0000Z-130930T0000Z/
FLATHEAD/MISSION VALLEYS-MISSOULA/BITTERROOT VALLEYS-
POTOMAC/SEELEY LAKE REGION-
416 AM MDT SUN SEP 29 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* IMPACTS/TIMING: WINDS WILL INCREASE THIS MORNING AND REMAIN
  GUSTY THROUGH THIS AFTERNOON. A BRIEF LULL IS EXPECTED THIS
  EVENING... HOWEVER WINDS WILL LIKELY INCREASE AGAIN MONDAY
  MORNING. DISPLACED OUTDOOR ITEMS AND BROKEN TREE LIMBS/BRANCHES
  ARE LIKELY. HIGH PROFILE VEHICLES MAY BECOME SUSCEPTIBLE TO
  CROSS WINDS ON HIGHWAYS.

* WINDS: SOUTHWEST 20 TO 25 MPH WITH GUSTS TO 40 MPH.

* LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY...
   MISSION VALLEY...POLSON...BITTERROOT VALLEY...MISSOULA...
  HIGHWAY 200 BONNER TO GREENOUGH...HIGHWAY 83 SEELEY LAKE TO 
  CONDON...I- 90 EAST MISSOULA TO BEARMOUTH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ007-008-291800-
/O.CON.KMSO.WI.Y.0006.000000T0000Z-130929T1800Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
316 AM PDT SUN SEP 29 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING
FOR THE CAMAS PRAIRIE...GRANGEVILLE AND HIGHWAY 95...

A WIND ADVISORY FOR THE CAMAS PRAIRIE...GRANGEVILLE AND HIGHWAY
95 REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. 

* IMPACTS/TIMING: GUSTY WINDS WILL BEGIN TO RELAX LATER THIS
  MORNING. DISPLACED OUTDOOR ITEMS...BROKEN TREE LIMBS/BRANCHES
  ARE LIKELY. HIGH PROFILE VEHICLES MAY BECOME SUSCEPTIBLE TO
  CROSS WINDS ON HIGHWAYS.

* WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* LOCATIONS IMPACTED INCLUDE...CAMAS PRAIRIE...GRANGEVILLE AND 
  VICINITY...HIGHWAY 95 SLATE CREEK TO RIGGINS...WHITE BIRD GRADE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
094 
WWUS75 KMSO 291736
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1136 AM MDT SUN SEP 29 2013


IDZ010-MTZ007-291845-
/O.CAN.KMSO.HW.W.0002.000000T0000Z-130930T0300Z/
EASTERN LEMHI COUNTY-BUTTE/BLACKFOOT REGION-
1136 AM MDT SUN SEP 29 2013

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE HIGH
WIND WARNING. 


$$

MTZ003-005-043-291845-
/O.CAN.KMSO.WI.Y.0006.000000T0000Z-130930T0000Z/
FLATHEAD/MISSION VALLEYS-MISSOULA/BITTERROOT VALLEYS-
POTOMAC/SEELEY LAKE REGION-
1136 AM MDT SUN SEP 29 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND
ADVISORY. 


$$

IDZ007-008-291845-
/O.CAN.KMSO.WI.Y.0006.000000T0000Z-130929T1800Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
1036 AM PDT SUN SEP 29 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND
ADVISORY. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Sep 28, 2:51 AM PDT, 10 hours 36 minutes earlier.

Area forecast discussion, Sep 28, 2:51 AM PDT, 10 hours 36 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
351 AM MDT Sat Sep 28 2013

...Wet and potentially very windy for this weekend...

.DISCUSSION...The main Pacific weather system for this weekend is
near the Pacific Northwest coast this morning. Rain in north
central Idaho will expand into northwest Montana throughout today,
and enhance through north central Idaho and northwest Montana
overnight with a strong shortwave and cold front. Snow levels will
initially be high, around 7000-8000 feet, so precipitation will
mostly fall as rain early on in this system. The forecast is still
on track for valleys of northwest Montana and north central Idaho
to receive 0.50 to 1.25 inches of rain and the higher terrain
could see 2.00 to 4.00 inches of rainfall.

Snow levels will fall behind the first cold front on Sunday, so
snow may begin to fall above 6000 feet by Sunday morning. High
elevation wind and snow will become a concern starting Sunday.

In addition to the high amounts of moisture with the upcoming
weather system, many people may find wind to be the more
significant impact. The powerful jet stream aloft will be
realized as strong and gusty surface winds. Lemhi County through
southwest Montana have the best chances for strong winds on
Sunday, though winds will already begin to intensify by this
afternoon. The Camas Prairie and Grangeville in Idaho are already
seeing increased winds and these could become quite gusty by this
afternoon. Wind gusts today will generally be around 30 mph and
possible near 40 mph around Grangeville, but winds on Sunday will
become sustained 20-30 mph with gusts 40-50 mph.

By Sunday evening, a powerful surface cold is anticipated to
cross the Northern Rockies, creating additional erratic and gusty
winds. Wind gusts in excess of 60 mph continue to be depicted
across Lemhi County in Idaho and the Butte/Blackfoot Region in
Montana. Crosswinds will make travel difficult, particularly for
high-profile vehicles, through Sunday night.

Elsewhere, the combination of gusty winds and persistent
precipitation will exist. Snow levels are anticipated to range
from 5500 to 8000 feet through Monday. Very light mountain pass
elevation snow is possible Monday night through Wednesday, mainly
across northwest Montana.

Thursday through next weekend, model guidance suggests that high
pressure will slowly develop over the Northern Rockies. There
remains some skepticism in the forecast despite agreement among
global models, particularly considering the atmospheric uncertainty
regarding the typhoon moisture event earlier in the week.
Consensus temperatures and climatology precipitation chances are
favored in light of the moisture field uncertainty.

&&

.AVIATION...Low clouds and rain are expected through much of the
day today, and to continue into Monday over north central Idaho
and northwest Montana as a strong Pacific weather system passes.
The area least likely to have impacts from low clouds and rain
will be southwest Montana and Lemhi County in Idaho, including
airfields KBTM and KSMN. Winds will begin to increase from the
south to southwest this afternoon and could become quite gusty.
Winds will further increase through the profile today and tonight
with 50 kts winds at mountain top by tonight. These winds will mix
to the surface on Sunday with KSMN and KBTM to have the best
chances for very strong winds, though the entire region will be
affected by some degree of gusty winds.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...HIGH WIND WATCH from Sunday afternoon through Sunday evening
     Butte/Blackfoot Region.

ID...HIGH WIND WATCH from Sunday afternoon through Sunday evening
     Eastern Lemhi County.

&&

Kitsmiller/Zumpfe

Follow us on Facebook and Twitter!
https://www.facebook.com/US.NationalWeatherService.Missoula.gov
https://www.twitter.com/NWSMissoula
Hazardous weather outlook, Sep 28, 3:00 AM PDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
400 AM MDT SAT SEP 28 2013

IDZ005>008-MTZ001>004-006-043-291200-
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
KOOTENAI/CABINET REGION-WEST GLACIER REGION-
FLATHEAD/MISSION VALLEYS-LOWER CLARK FORK REGION-
BITTERROOT/SAPPHIRE MOUNTAINS-POTOMAC/SEELEY LAKE REGION-
400 AM MDT SAT SEP 28 2013 /300 AM PDT SAT SEP 28 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

RAIN WILL INCREASE IN NORTH CENTRAL IDAHO AND NORTHWEST MONTANA
TODAY AND WILL BECOME MODERATE BY TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH THURSDAY

HEAVY RAIN IN NORTH CENTRAL IDAHO AND NORTHWEST MONTANA ON SUNDAY
AND MONDAY COULD CAUSE MUD AND ROCK SLIDES WITH SIGNIFICANT SMALL
STREAM RISES.

SNOW LEVELS WILL FALL SUNDAY INTO MONDAY TO 5000 TO 6000
FEET...WHICH COULD BRING UPWARDS OF A FOOT AND A HALF OF NEW SNOW
TO THE HIGHER PEAKS. WINDY CONDITIONS ASSOCIATED WITH THIS SYSTEM
COMBINING WITH THE RAIN AND SNOW COULD CAUSE DANGEROUS CONDITIONS
IN THE BACK COUNTRY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 1:27 PM PDTHigh Wind WarningMSOLemhi21 hr

Nearby

Wind Advisories in Montana, 2013Wind Advisories in Idaho, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.